Tornadoes · United States · Wyoming · 2008
EF1 tornado, La Grange to Yoder, Wyoming, May 23, 2008
From La Grange to Yoder, this EF1 tornado ran 24.4 miles across Goshen County on May 23, 2008, touching down at 5:26 PM MDT and reaching 75 yards wide. It killed nobody, and did $10,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 23, 2008
- Touchdown
- 5:26 PM MDT (23:26 UTC)
- Lifted
- 6:05 PM MDT (00:05 UTC)
- On the ground
- 39 minutes
- Path length
- 24.4 miles (39.3 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- County
- Goshen County
- Touchdown point
- 41.538, -104.293
- Lift-off point
- 41.889, -104.341
- Record number
- 0805231726-01
What the Weather Service recorded
For a second day in a row severe thunderstorms moved across parts of far southeastern Wyoming and produced hail and some tornadoes. The tornadoes remained generally over open country.
Tornado moved primarily over open country, but removed a roof from a mobile home.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 20:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the tornado touched down at May 23, 2:36 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 23, 2:36 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
236 PM MDT FRI MAY 23 2008
.SHORT TERM...UPPER JET WILL BE OVER THE NEB PANHANDLE THIS
EVENING. UPPER LOW WILL RETROGRADE OFF THE NORTHERN CA COAST
TONIGHT. MOIST SOUTHEAST FLOW WILL CONTINUE AT THE SURFACE WITH
SOUTHWEST FLOW ALOFT. THIS WILL RESULT IN LOW AND MID LEVEL WIND
SHEAR...BOTH DIRECTIONAL AND SPEED. A STRONG PIECE OF ENERGY WILL
MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING...MAINLY EAST OF
THE LARAMIE RANGE. MODERATELY UNSTABLE AIRMASS COMBINED WITH THE
DYNAMICS WILL RESULT IN A CHANCE OF SEVERE THUNDERSTORMS ACROSS
MUCH OF THE CWA THROUGH THIS EVENING. LARGE HAIL AND A FEW
TORNADOES WILL BE THE MAIN THREATS WITH THE STORMS. SW FLOW WILL
CONT ALOFT SAT BUT SHEAR PROFILES WILL NOT BE AS STRONG AS SURFACE
WINDS SHIFT TO THE SW. AIRMASS WILL BE MORE STABLE SAT AFTERNOON
AND EVENING...THEREFORE EXPECT ONLY GENERAL TYPE THUNDERSTORMS.
STRONG WINDS IN NEB PANHANDLE SHOULD DECREASE BY 9 PM THIS EVENING
AS GRADIENT BEGINS TO RELAX.
.LONG TERM...SUNDAY MORNING THROUGH FRIDAY AFTERNOON MAY 30TH.
SUNDAY...RELATIVELY QUIESCENT DAY AS LOW AMPLITUDE SHORTWAVE RIDGING
PREVAILS ACROSS EASTERN WYOMING. LOW/MID LEVELS OF THE ATMOSPHERE
WILL BE RELATIVELY DRY DUE TO WEST FLOW THUS ONLY 10-25 PERCENT OF
AFTERNOON AND EVENING THUNDERSTORM COVERAGE EXPECTED...WITH NO
SEVERE STORMS ANTICIPATED DUE TO LIMITED SHEAR AND BUOYANCY.
MEMORIAL DAY...COLD FRONTAL BOUNDARY WILL MOVE SOUTHWARD SUNDAY
NIGHT WITH MOIST UPSLOPE LOW LEVEL DAY TWO FLOW OCCURRING IN THE POST
COLD FRONTAL AIRMASS. LOW/MID LEVEL INSTABILITY AXIS WILL DEVELOP
ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA IN LOW AND MID LEVEL
THETA-E RIDGE AXISES. WITH DECENT SHEAR AND BUOYANCY...MECHANICAL
LIFT FROM LOW LEVEL UPSLOPE AND SHORTWAVE TROUGH MOVING ACROSS AT
PEAK HEATING...EXPECT SCATTERED TO NUMEROUS AFTERNOON AND EVENING
THUNDERSTORMS...MOST NUMEROUS ACROSS FAR SOUTHEAST WYOMING AND
SOUTHWEST NEBRASKA. HAVE ADDED MENTION OF AFTERNOON AND EVENING
SEVERE THUNDERSTORMS ACROSS FAR SOUTHEAST WYOMING AND SOUTHWEST
NEBRASKA IN INSTABILITY AXIS.
TUESDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ONCE AGAIN...
MOST NUMEROUS EAST OF THE LARAMIE RANGE IN UPSLOPE FLOW REGIME.
EXPECT MORE LIMITED THUNDERSTORM COVERAGE DUE TO RISING HEIGHTS
ALOFT AND DECREASE ON LOW/MID LEVEL MOISTURE. SEVERE THUNDERSTORMS
LOOK LESS LIKELY.
WEDNESDAY...EVEN DRIER AS HEIGHTS ALOFT RISE WITH SHORTWAVE RIDGING
DEVELOPING ACROSS EASTERN WYOMING AND NEBRASKA. ONLY ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS ON TAP WITH LESS LOW/MID LEVEL
MOISTURE.
THURSDAY...DRY SOUTHWEST FLOW ALOFT PREVAILS. WITH WARM MID LEVEL
TEMPERATURES ACTING AS A CAPPING INVERSION ALONG WITH RELATIVELY DRY
LOW LEVELS...ONLY ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS
ON TAP.
FRIDAY...GFS HINTS AT MORE UNSETTLED PATTERN WITH TROUGHING ALOFT
ACROSS MONTANA AND WYOMING. FOR NOW...WILL STICK WITH STATUS QUO AND
KEEP MINIMAL AFTERNOON THUNDERSTORMS IN THE FORECAST. RUBIN
&&
.AVIATION...VFR CONDITIONS WILL OCCUR WEST OF THE LARAMIE RANGE
TONIGHT AND SATURDAY...WHILE AREAS OF MVFR AND IFR WILL OCCUR THIS
AFTERNOON THROUGH SATURDAY EAST OF THE LARAMIE RANGE DUE TO
THUNDERSTORMS AND LOW CLOUDS. GUSTY SURFACE WINDS WILL OCCUR IN
THE NEBRASKA PANHANDLE THROUGH MID EVENING WITH SOUTHEAST WINDS OF
25 TO 35 MPH WITH GUSTS TO 50 MPH.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH UNTIL 6 PM FRIDAY FOR WYZ061-WYZ063.
NE...WIND ADVISORY UNTIL 9 PM FRIDAY FOR NEZ001-NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...KMD
LONG TERM....RUBINHazardous weather outlook, May 23, 10:20 AM MDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1020 AM MDT FRI MAY 23 2008 NEZ001>003-019>021-054-055-WYZ059>070-241145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1020 AM MDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON. SOME THUNDERSTORMS ARE EXPECTED TO BE SEVERE OVER THE NEBRASKA PANHANDLE...WITH A SLIGHT RISK OF SEVERE STORMS EAST OF THE LARAMIE RANGE IN WYOMING. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL...WITH A TORNADO POSSIBLE IN THE NEBRASKA PANHANDLE. A FLOOD WARNING REMAINS IN EFFECT FOR MUCH OF PLATTE COUNTY WYOMING THROUGH FRIDAY AS ADDITIONAL RAINFALL AND EXISTING HIGH WATER LEVELS WILL PRODUCE CONTINUED FLOODING OVER PORTIONS OF THE COUNTY. ANOTHER FLOOD WARNING REMAINS IN EFFECT FOR THE LITTLE SNAKE RIVER IN FAR SOUTHWEST CARBON COUNTY THROUGH 300 PM MDT TODAY. THE FLOOD WATCH CONTINUES FOR CENTRAL AND SOUTHERN PARTS OF CARBON COUNTY THROUGH FRIDAY. THERE IS A CONCERN THAT ADDITIONAL SHOWERS DURING THAT TIME COULD CAUSE SOME RIVERS AND STREAMS ALREADY SWOLLEN WITH SNOW MELT RUNOFF TO FLOOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY AS DISTURBANCES MOVE THROUGH THE UPPER LEVEL TROUGH TO THE WEST ALONG THE PACIFIC COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...ESPECIALLY IN THE NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, May 23, 4:10 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 1 S WHEATLAND 42.04N 104.96W
05/23/2008 E0.88 INCH PLATTE WY LAW ENFORCEMENT
&&
EISELocal storm report, May 23, 4:20 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO 12 NNW CHEYENNE 41.31N 104.88W
05/23/2008 LARAMIE WY LAW ENFORCEMENT
TORNADO WEST OF INTERSTATE 25 TRACKED FROM MILE MARKER 25
TO 39 FROM 315 PM THROUGH 400 PM MDT.
&&
EISELocal storm report, May 23, 4:31 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL GUERNSEY 42.27N 104.74W
05/23/2008 M1.00 INCH PLATTE WY LAW ENFORCEMENT
SIZE RANGE FROM DIME TO QUARTER.
&&
BCHAPMANLocal storm report, May 23, 4:33 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO 6 SW PINE BLUFFS 41.12N 104.15W
05/23/2008 LARAMIE WY LAW ENFORCEMENT
TORNADO TOUCHDOWN SOMEWHERE SOUTH OF INTERSTATE 80 AT
MILE MARKER 394.
&&
EISELocal storm report, May 23, 4:39 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 33 E CHEYENNE 41.14N 104.16W
05/23/2008 M1.00 INCH LARAMIE WY PUBLIC
POSSIBLE TORNADO NEAR EGBERT. 33E OF CHEYENNE.
&&
BCHAPMANLocal storm report, May 23, 4:57 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 3 E BURNS 41.19N 104.30W
05/23/2008 M1.00 INCH LARAMIE WY TRAINED SPOTTER
0454 PM HEAVY RAIN 3 N BURNS 41.23N 104.36W
05/23/2008 E0.00 INCH LARAMIE WY TRAINED SPOTTER
PEA HAIL COVERS THE GROUND.
&&
BCHAPMANThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Denver, CO (KDNR), 12:00Z
11.4 hours before the tornado, 224 km from the path. May 23, 2008.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -92151 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.2 K/km
Denver, CO (KDNR), 00:00Z
0.6 hours after it, 224 km from the path. May 24, 2008.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -96110 J/kg
- Surface CAPE
- 84 J/kg
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 9.0 K/km
The surface observations
Torrington Municipal Airport (TOR), 41 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cheyenne radar (KCYS), 75 km away, was scanning. The volume nearest the touchdown began at 23:26 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2008 tornado in WyomingEvery tornado in Wyoming since 1950Warnings in force in Wyoming nowThe forecast where you are
The other tornadoes of May 23, 2008
78 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 23 | 4:02 PM CDT | EF0 | Gove, KS | 0.5 | 25 | |||
| May 23 | 3:13 PM MDT | EF1 | Laramie, WY | 2.7 | 100 | |||
| May 23 | 4:20 PM CDT | EF0 | Gove, KS | 4.5 | 400 | |||
| May 23 | 3:26 PM MDT | EF0 | Platte, WY | 20.5 | 50 | |||
| May 23 | 4:29 PM CDT | EF0 | Finney, KS | 1.5 | 75 | |||
| May 23 | 3:33 PM MDT | EF0 | Weld, CO | 0.1 | 25 | |||
| May 23 | 4:34 PM CDT | EF1 | Gove, KS | 5.0 | 200 | $50,000 | ||
| May 23 | 4:35 PM CDT | EF2 | Gove, KS | 14.0 | 1,760 | $1.8 million | ||
| May 23 | 5:01 PM CDT | EF1 | Lane, KS | 8.1 | 1,220 | |||
| May 23 | 4:09 PM MDT | EF0 | Laramie, WY | 2.3 | 75 | |||
| May 23 | 5:10 PM CDT | EF1 | Graham, KS | 14.0 | 400 | $15,000 | ||
| May 23 | 5:13 PM CDT | EF1 | Lane, KS | 1.0 | 150 | $65,000 | ||
| May 23 | 5:15 PM CDT | EF0 | Lane, KS | 3.2 | 75 | |||
| May 23 | 5:22 PM CDT | EF0 | Lane, KS | 1.7 | 50 | |||
| May 23 | 5:24 PM CDT | EF0 | Gray, KS | 0.7 | 100 | |||
| May 23 | 5:35 PM CDT | EF1 | Lane, KS | 4.4 | 150 | |||
| May 23 | 5:35 PM CDT | EF0 | Gove, KS | 5.0 | 100 | |||
| May 23 | 5:45 PM CDT | EF0 | Lane, KS | 1.3 | 50 | |||
| May 23 | 6:10 PM CDT | EF4 | Quinter tornado, KS | 11.4 | 1,320 | 2 | $2.5 million | |
| May 23 | 6:25 PM CDT | EF0 | Hodgeman, KS | 5.7 | 75 | |||
| May 23 | 5:33 PM MDT | EF0 | Cheyenne, CO | 0.5 | 25 | |||
| May 23 | 6:37 PM CDT | EF0 | Clark, KS | 2.1 | 100 | |||
| May 23 | 6:52 PM CDT | EF0 | Ness, KS | 1.6 | 60 | |||
| May 23 | 6:52 PM CDT | EF0 | Sheridan, KS | 4.0 | 750 | |||
| May 23 | 6:58 PM CDT | EF0 | Ness, KS | 3.6 | 100 | |||
| May 23 | 6:00 PM MDT | EF1 | Weld, CO | 0.1 | 50 | |||
| May 23 | 7:01 PM CDT | EF0 | Clark, KS | 2.5 | 100 | |||
| May 23 | 7:05 PM CDT | EF0 | Wichita, KS | 0.5 | 25 | |||
| May 23 | 7:07 PM CDT | EF2 | Ness, KS | 11.8 | 1,410 | |||
| May 23 | 6:10 PM MDT | EF0 | Kimball, NE | 2.9 | 50 | |||
| May 23 | 7:15 PM CDT | EF0 | Sheridan, KS | 6.1 | 350 | |||
| May 23 | 7:25 PM CDT | EF2 | Ness, KS | 1.1 | 75 | |||
| May 23 | 7:25 PM CDT | EF3 | Clark, KS | 20.9 | 3,170 | |||
| May 23 | 7:29 PM CDT | EF3 | Ness, KS | 9.0 | 715 | |||
| May 23 | 7:42 PM CDT | EF1 | Clark, KS | 7.1 | 600 | |||
| May 23 | 7:43 PM CDT | EF1 | Clark, KS | 1.1 | 100 | |||
| May 23 | 7:49 PM CDT | EF1 | Trego, KS | 8.1 | 900 | |||
| May 23 | 7:58 PM CDT | EF2 | Trego, KS | 9.0 | 1,760 | |||
| May 23 | 8:03 PM CDT | EF3 | Harper, OK | 5.0 | 1,100 | |||
| May 23 | 8:11 PM CDT | EF0 | Kiowa, KS | 1.2 | 75 | |||
| May 23 | 8:17 PM CDT | EF2 | Trego, KS | 8.2 | 250 | |||
| May 23 | 8:17 PM CDT | EF0 | Kiowa, KS | 1.2 | 175 | |||
| May 23 | 8:28 PM CDT | EF1 | Ellis, KS | 2.2 | 150 | 1 | ||
| May 23 | 8:34 PM CDT | EF0 | Kiowa, KS | 0.5 | 20 | |||
| May 23 | 8:35 PM CDT | EF0 | Kiowa, KS | 1.6 | 75 | |||
| May 23 | 8:40 PM CDT | EF0 | Ellis, KS | 5.6 | 150 | |||
| May 23 | 8:44 PM CDT | EF1 | Trego, KS | 5.5 | 200 | |||
| May 23 | 8:56 PM CDT | EF0 | Kiowa, KS | 1.0 | 50 | |||
| May 23 | 8:58 PM CDT | EF0 | Harper, OK to KS | 9.1 | 125 | $10,000 | ||
| May 23 | 8:59 PM CDT | EF3 | Comanche, OK to KS | 11.0 | 980 | $20,000 | ||
| May 23 | 9:07 PM CDT | EF1 | Trego, KS | 6.4 | 300 | |||
| May 23 | 9:08 PM CDT | EF1 | Ellis, KS | 4.3 | 450 | $60,000 | ||
| May 23 | 9:08 PM CDT | EF0 | Kiowa, KS | 6.4 | 125 | |||
| May 23 | 9:16 PM CDT | EF0 | Ellis, KS | 0.8 | 50 | |||
| May 23 | 9:16 PM CDT | EF3 | Edwards, KS | 18.2 | 1,935 | 1 | ||
| May 23 | 9:22 PM CDT | EF0 | Barber, KS | 4.6 | 150 | |||
| May 23 | 9:26 PM CDT | EF0 | Clark, KS | 4.5 | 100 | |||
| May 23 | 9:26 PM CDT | EF1 | Ford, KS | 6.1 | 150 | $145,000 | ||
| May 23 | 9:30 PM CDT | EF1 | Comanche, KS | 6.0 | 300 | |||
| May 23 | 9:41 PM CDT | EF0 | Barber, KS | 4.0 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.